MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 5 years post initial procedure, patient presented emergently with pain and shortness of breath.The physician identified separation between the limb extension and the bifurcated stent graft (classified as a 3a endoleak) with expansion of the iliac aneurysm.The physician elected to treat the patient with a non-endologix device (gore).Reportedly, patient did well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiia endoleak with component separation of the right iliac artery, sac growth in the right iliac artery of 16mm and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user related.The index procedure was to treat a right common iliac aneurysm measuring 5.2cm (off label should be 10-23mm).There was also no significant aaa (off label).No procedure related harms were identified.The final patient status was reported as being discharged on the 4th post operative day and stable following a secondary endovascular repair.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 5 years post initial procedure, patient presented emergently with pain and shortness of breath.The physician identified separation between the limb extension and the bifurcated stent graft (classified as a 3a endoleak) with expansion of the iliac aneurysm.The physician elected to treat the patient with a non-endologix device (gore).Reportedly, patient did well.Updated information: during the clinical assessment it was noted that this case is outside the indications of use (off-label) due to there was no abdominal aortic aneurysm (aaa) present at time of the initially implant.This initial procedure was to treat a right common iliac aneurysm measuring 5.2cm which is also off label as it should measure between 10-23mm.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12267329
Report Number2031527-2021-00293
Device Sequence Number5061550
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)190307
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2019
Device Model NumberI20-13/C88F SA
Device Lot Number1298060021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2, BIFURCATED STENT GRAFT, LOT #1354862024
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR